MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; SYSTEM, X-RAY, MOBILE

SIEMENS HEALTHCARE GMBH MOBILETT ELARA MAX; SYSTEM, X-RAY, MOBILE
Model Number 11107444
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The mobilett elara max system power plug broke with the back plate coming off.As a result, the internal pins were exposed, posing a risk of electrical shock in the event they were touched by a person while the plug was being connected to the mains.There was no patient involvement or injury of other persons communicated to siemens.The reported event occurred in the united kingdom.
 
Additional Manufacturer Narrative
Manufacturers preliminary analysis: the cause for the broken power plug is currently unknown.The investigation is ongoing.Initial corrective actions/preventive actions implemented by the manufacturer: the defective power plug has been replaced on the affected system.The cable winch on the system must also be replaced but the replacement is pending completion.Siemens instructed the customer facility to not use the system until the whole cable winch has been replaced.A supplemental report will be submitted if additional information becomes available.Internal id# (b)(4).
 
Additional Manufacturer Narrative
H10 manufacturer narrative: the complaint issue was investigated in detail.It was stated that the system plug was broken.The back plate came off there was a risk of electric shock if anyone touched the internal pins.This issue could be confirmed based on the received images.According to the available information, the malfunctioning plug was replaced on site with a different one that was is not supplied with the system.This is the first known case where the back plate of the uk plug has broken.The back plate of the plug is held in place by one screw.In the described case, the cover of the plug could be removed completely to give access to the parts which may be under the mains voltage when the plug is inserted into the socket.A malfunctioning plug housing should be detected by the customer when performing the required daily checks as described in the operator manual (see xpr8-280g.620.01.02, page 109).Siemens requested the malfunctioning part to be returned to siemens for further investigation.Unfortunately, the malfunctioning plug had already been disposed of at the site, and the cause of the damage could not be determined.Mechanical damage to the plug by customer usage can therefore not be excluded.Siemens informed the customer that they are obliged to support proper investigations by providing the required complaint parts in a timely manner following the defined complaint process.Siemens asked the customer to please set up measures to ensure that required complaint parts are made available for future complaints.In general, it is recommended by siemens to use original spare parts only.Only the complete cable winch including the uk plug (material number 11364155) is available as official spare part and must be used for the system.Siemens instructed the customer to not use the system until the malfunctioning part was replaced with the official spare part.However, the service engineer decided to only replace the plug.Based on the available information, the complete cable winch has still not been installed.It was confirmed by the service that the system is safe to use.The installed uk plug is not officially released for this type of system due to missing rohs compliance.If the cable fixation in the plug is performed correctly, according to the national standards, the cable has no mechanical defects and the relevant ground measurement tests are passed accordingly, there is in general no technical risk to use the system with another plug.The original uk plug included in the cable winch complete (material number 11364155) was introduced in 11/2020.It is certified to applicable british safety standards bs 1363/a for the plug.The current uk plug is made of fiber-reinforced plastic (frp, also known as fiber-reinforced polymer).An additional uk plug was proposed by the service engineer.This plug cannot be used for a medical device due to the missing rohs conformance statement.In addition, the cover of this plug is also only secured with one screw to the backplate.Therefore, if this back plate breaks, this would pose the same risk as the replaced plug.The spare part consumption of the concerned cable winch complete (material number 11364155) shows values below the defined threshold.No general problem was identified.Nevertheless, the supplier is looking for a new plug with further improved mechanical behavior fulfilling the relevant standards.This issue is being tracked by the siemens product steering group.As of the date of this report, a hardware update has not been planned.The complaint has been closed.H11 corrected data: g2: report source "other" should have been checked to include that the complaint event occurred in great britain in the initial report submitted to the fda on november 9, 2022.H8: usage of device was incorrectly checked as "reuse" in initial report.

Brand Name
MOBILETT ELARA MAX
Common Device Name
SYSTEM, X-RAY, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15758361
Report Number3004977335-2022-51910
Device Sequence Number8229162
Product Code IZL
UDI-Device Identifier04056869154992
UDI-Public04056869154992
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11107444
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown